MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 32MM/NEUTRAL

ENCORE MEDICAL L.P. RSP SHOULDER; GLENOID, HEAD W/RETAINING SCREW, RSP, 32MM/NEUTRAL
Model Number 508-00-001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Primary surgery - while the surgeon was turning the screw, it over torqued and the head of the screw snapped off.The screw is not in the patient but the remaining shaft of the screw stayed in the baseplate/glenosphere.
 
Additional Manufacturer Narrative
The reason for this revision surgery was breakage of the baseplate capture screw during a primary surgery.The healthcare professional indicated there was a 5 minute delay in surgery and another suitable device was available for use.The primary surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was breakage of the baseplate capture screw during a primary surgery.To clarify the event a subsequent follow-up was initiated and it confirmed the baseplate is in the patient and the screw shaft is lodged in the baseplate.The head of the screw which broke off was removed and is not in the patient.Information provided stated the surgeon used a torque limiting driver during the surgery.No details were observed in the dhr that would indicate the screw would have been compromised or subject to breaking.None of the parts involved in this event have been returned for visual evaluation.No reports from the surgery of any concurrent events that may have contributed to this event.Cause of the actual break is not conclusive and undetermined.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this revision surgery was breakage of the baseplate capture screw during a primary surgery.The in-vivo length is not a factor as this was the primary surgery.The healthcare professional indicated there was a 5 minute delay in surgery and another suitable device was available for use.The primary surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The aforementioned pertains to the screw and baseplate specifications.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was breakage of the baseplate capture screw during a primary surgery.To clarify the event a subsequent follow-up was initiated and it confirmed the baseplate is in the patient and the screw shaft is lodged in the baseplate.The head of the screw which broke off was removed and is not in the patient.Information provided stated the surgeon used a torque limiting driver during the surgery.No details were observed in the dhr that would indicate the screw would have been compromised or subject to breaking.Torque drivers from this agency were recently rotated for calibration.The torque values recorded for the returned drivers were within tolerance and did not contribute to this failure.None of the parts involved in this event have been returned for visual evaluation.No reports from the surgery of any concurrent events that may have contributed to this event.Cause of the actual break is not conclusive and undetermined.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
GLENOID, HEAD W/RETAINING SCREW, RSP, 32MM/NEUTRAL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6569407
Report Number1644408-2017-00356
Device Sequence Number11035219
Product Code KWS
UDI-Device Identifier00888912024617
UDI-Public(01)00888912024617
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model Number508-00-001
Device Catalogue Number508-32-101
Device Lot Number862C2340
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer08/18/2017
10/09/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date09/14/2017
11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-32-101, LOT 862C2340; 508-32-104, LOT 866C2261
Patient Age58 YR